MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFN XTB 6X50MM S; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MEDOS INTERNATIONAL SàRL CH VIPER PRIME CFXFN XTB 6X50MM S; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 186760450S
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: d2: additional procode: kwp, kwq.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a synthes employee.H3, h6: a manufacturing record evaluation was performed for the finished device.Product code: 186760450s.Lot: tbakyg.It was electronically reviewed and no nonconformance's / manufacturing irregularities were identified during the manufacturing process.The product was released on: 21-february-2023.Manufacturing site: jabil le locle.Expiry date: 31-january-2028.The product was not returned to depuy synthes; however, photos were received for review.The photo investigation revealed that the viper prime cfxfn xtb 6x50mm s has broken from the threaded tip.The breakage condition of the implant was consistent with a random component failure that may have been caused by exposure to unintended forces.No postoperative x-rays were provided to confirm the embedded device.With the limited information.The reported condition can be partially confirmed.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the viper prime cfxfn xtb 6x50mm s would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that patient underwent surgery for l2 vertebral fracture on (b)(6) 2023.Th12, l1-l3, and l4 was fixed with prime fenestrated screws.The cement was used in th12 and l4 on both sides.Removal surgery was performed on (b)(6) 2024, after the confirmation of osteosynthesis.In the removal surgery, when the screw (l4) was removed, breakage was confirmed on the tip.Remnants were observed within the vertebrae in the front and side in imaging.The surgeon determined that there would be no impact on the patient because it was within the vertebral body.The surgery was completed successfully with no surgical delay.After the surgery, the surgeon commented that it was unclear whether the breakage was due to metal fatigue or an unusual force applied during the extraction operation, but it is evidence that the bone cement is working there was no patient consequence.This report is for a viper prime cfxfn xtb 6x50mm s.This is report 1 of 1 for (b)(4).Additional reports are captured under (b)(4).

Brand Name
VIPER PRIME CFXFN XTB 6X50MM S
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer (Section G)
MEDOS INT SPINE
chemin blanc 38
le locle
SZ  
Manufacturer Contact
kate karberg
chemin-blanc 38
le locle 
SZ  
3035526892
MDR Report Key19983305
Report Number1526439-2024-02037
Device Sequence Number15474499
Product Code NKB
UDI-Device Identifier10705034530109
UDI-Public(01)10705034530109(11)230221(17)280131(10)TBAKYG
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173095
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number186760450S
Device Lot NumberTBAKYG
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/16/2024
Initial Report FDA Received Date08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - BIOMATERIAL - CEMENT
Patient SexMale